MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL 25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL 25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305125
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: it was reported the needles are blocked at the tip of the needle.To aid in the investigation, six photos were provided for evaluation by our quality team.The photos show a needle with a foreign matter at the needle point.This is identified in the photos with a red circle.No other information could be obtained from the photos.A device history record review was completed for provided material number 305125, lot number 0301770.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be offered.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the 25 g bd¿ needle 1 in.Single use, sterile was clogged.The following information was provided by the initial reporter: the needle was inspected under optical microscopy and we found what appeared to be ¿blockage¿ near the tip of the needle.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?: yes.D10: returned to manufacturer on: 25-oct-2022 h6: investigation summary it was reported the needles are blocked at the tip of the needle.To aid in the investigation, one sample with the plastic shield, but no packaging blister, and six photos were provided for evaluation by our quality team.A visual inspection was performed.First, with a 10x magnifier lens and then with a 30x microscope and no defects or imperfections were observed.The sample was then connected to a syringe with saline solution.The solution expelled with a normal flow.The photos show a needle with a foreign matter at the needle point.This is identified in the photos with a red circle.No other information could be obtained from the photos.A device history record review was completed for provided material number 305125, lot number 0301770.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed, and a probable root cause could not be offered.
 
Event or Problem Description

Brand Name
25 G BD¿ NEEDLE 1 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15695704
Report Number1911916-2022-00592
Device Sequence Number7359622
Product Code FMI
UDI-Device Identifier30382903051251
UDI-Public30382903051251
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Model Number305125
Device Catalogue Number305125
Device Lot Number0301770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown